Alert archive / Alabama / Gale Warnings in 2009
Gale Warning 4, NWS Mobile, AL
NWS Mobile, AL issued this gale warning at Nov 8, 2009, 3:55 AM CST. It took effect at Nov 9, 2009, 12:00 AM CST. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2009, 3:55 AM CST (09:55 UTC)
- In effect from
- Nov 9, 2009, 12:00 AM CST
- Expired
- Nov 8, 2009, 1:27 PM CST
- In force
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
610 WHUS74 KMOB 080955 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 355 AM CST SUN NOV 8 2009 ...A SMALL CRAFT ADVISORY IS IN EFFECT FOR TODAY FOR ALL COASTAL WATERS... ...A GALE WARNING IS NOW IN EFFECT FOR ALL COASTAL WATERS AFTER MIDNIGHT TONIGHT THROUGH TUESDAY... .THE PRESSURE GRADIENT OVER THE MARINE AREA WILL CONTINUE TO INCREASE OVER THE GULF WATERS THROUGH THIS WEEKEND AS IDA APPROACHES THE YUCATAN CHANNEL AND MOVES INTO THE SOUTHERN GULF OF MEXICO TODAY. WINDS WILL INCREASE TO SMALL CRAFT ADVISORY LEVELS ACROSS THE ENTIRE MARINE AREA BY THIS AFTERNOON...AND FURTHER TO GALE LEVELS LATER TONIGHT INTO MONDAY. GUST TO NEAR GALE FORCE WILL BECOME INCREASINGLY POSSIBLE OVER THE OFFSHORE WATERS TODAY...THEN BEGIN TO APPROACH STORM FORCE MONDAY AS IDA APPROACHES THE ALABAMA AND WESTERN FLORIDA COASTAL WATERS. GMZ670-675-081800- /O.CON.KMOB.SC.Y.0040.000000T0000Z-091109T0600Z/ /O.UPG.KMOB.GL.A.0002.091109T0600Z-091110T0600Z/ /O.UPG.KMOB.SC.Y.0041.091110T0600Z-091111T0000Z/ /O.NEW.KMOB.GL.W.0004.091109T0600Z-091111T0000Z/ /O.NEW.KMOB.SC.Y.0042.091111T0000Z-091112T0600Z/ WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 355 AM CST SUN NOV 8 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST TUESDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM TUESDAY TO MIDNIGHT CST WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST TUESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 6 PM TUESDAY TO MIDNIGHT CST WEDNESDAY NIGHT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ650-655-081800- /O.EXT.KMOB.SC.Y.0040.000000T0000Z-091109T0600Z/ /O.NEW.KMOB.GL.W.0004.091109T0600Z-091111T0000Z/ /O.NEW.KMOB.SC.Y.0042.091111T0000Z-091112T0600Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- 355 AM CST SUN NOV 8 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST TUESDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM TUESDAY TO MIDNIGHT CST WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST TUESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 6 PM TUESDAY TO MIDNIGHT CST WEDNESDAY NIGHT. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT. EASTERLY WINDS WILL GRADUALLY INCREASE TO 20 TO 25 KNOTS BY THIS AFTERNOON. THESE STRONG WINDS WILL FURTHER INCREASE TONIGHT THOUGH TUESDAY AS HURRICANE IDA MOVES NORTHWARD. WINDS COULD APPROACH 40 KNOTS WITH HIGHER GUSTS AT TIMES BY MONDAY...50 KNOTS MONDAY INTO TUESDAY. THIS WILL CREATE ROUGH CONDITIONS ON BAY WATERS BY SUNDAY AFTERNOON AND CONTINUING THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ630-081800- /O.EXT.KMOB.SC.Y.0040.091108T1800Z-091110T0000Z/ /O.NEW.KMOB.GL.W.0004.091110T0000Z-091111T0000Z/ /O.NEW.KMOB.SC.Y.0042.091111T0000Z-091112T0600Z/ MOBILE BAY- 355 AM CST SUN NOV 8 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 6 PM CST MONDAY... ...GALE WARNING IN EFFECT FROM 6 PM MONDAY TO 6 PM CST TUESDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM TUESDAY TO MIDNIGHT CST WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM MONDAY TO 6 PM CST TUESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 6 PM TUESDAY TO MIDNIGHT CST WEDNESDAY NIGHT. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 6 PM CST MONDAY. EASTERLY WINDS WILL GRADUALLY INCREASE TO AROUND 20 KNOTS BY THIS AFTERNOON. THESE STRONG WINDS WILL FURTHER INCREASE TONIGHT THOUGH TUESDAY AS HURRICANE IDA MOVES NORTHWARD. WINDS COULD APPROACH 30 KNOTS WITH HIGHER GUSTS AT TIMES BY MONDAY. THIS WILL CREATE ROUGH CONDITIONS ON BAY WATERS BY SUNDAY AFTERNOON AND CONTINUING THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
2 follow-up statements
398 WHUS74 KMOB 081724 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1124 AM CST SUN NOV 8 2009 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR TODAY FOR ALL COASTAL WATERS INCLUDING MOBILE BAY... ...A GALE WARNING REMAINS IN EFFECT FOR ALL COASTAL WATERS FROM MIDNIGHT TONIGHT THROUGH TUESDAY... .THE PRESSURE GRADIENT OVER THE MARINE AREA WILL CONTINUE TO INCREASE OVER THE GULF WATERS THROUGH MONDAY AS IDA APPROACHES THE YUCATAN CHANNEL AND MOVES INTO THE SOUTHERN GULF OF MEXICO TODAY. WINDS WILL INCREASE TO GALE LEVELS LATER TONIGHT INTO MONDAY. GUSTS TO NEAR GALE FORCE WILL BECOME INCREASINGLY POSSIBLE OVER THE OFFSHORE WATERS TODAY...THEN BEGIN TO APPROACH STORM FORCE MONDAY AS IDA APPROACHES THE ALABAMA AND WESTERN FLORIDA GULF COAST. GMZ650-655-670-675-090130- /O.CON.KMOB.SC.Y.0040.000000T0000Z-091109T0600Z/ /O.CON.KMOB.GL.W.0004.091109T0600Z-091111T0000Z/ /O.CON.KMOB.SC.Y.0042.091111T0000Z-091112T0600Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1124 AM CST SUN NOV 8 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST TUESDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM TUESDAY TO MIDNIGHT CST WEDNESDAY NIGHT... A GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST TUESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM TUESDAY TO MIDNIGHT CST WEDNESDAY NIGHT. EASTERLY WINDS OF 20 TO 25 KNOTS WILL CONTINUE THROUGH THIS AFTERNOON. THESE STRONG WINDS WILL FURTHER INCREASE TONIGHT THOUGH TUESDAY AS HURRICANE IDA MOVES NORTHWARD. WINDS COULD APPROACH 40 KNOTS WITH HIGHER GUSTS AT TIMES BY MONDAY...50 KNOTS MONDAY INTO TUESDAY. THIS WILL CREATE ROUGH CONDITIONS ACROSS THE COASTAL WATERS THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ630-090130- /O.CON.KMOB.SC.Y.0040.091108T1800Z-091110T0000Z/ /O.CON.KMOB.GL.W.0004.091110T0000Z-091111T0000Z/ /O.CON.KMOB.SC.Y.0042.091111T0000Z-091112T0600Z/ MOBILE BAY- 1124 AM CST SUN NOV 8 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST MONDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 PM MONDAY TO 6 PM CST TUESDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM TUESDAY TO MIDNIGHT CST WEDNESDAY NIGHT... A GALE WARNING REMAINS IN EFFECT FROM 6 PM MONDAY TO 6 PM CST TUESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST MONDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM TUESDAY TO MIDNIGHT CST WEDNESDAY NIGHT. EASTERLY WINDS WILL GRADUALLY INCREASE TO AROUND 20 KNOTS THIS AFTERNOON. THESE STRONG WINDS WILL FURTHER INCREASE TONIGHT THOUGH TUESDAY AS HURRICANE IDA MOVES NORTHWARD. WINDS COULD APPROACH 30 KNOTS WITH HIGHER GUSTS AT TIMES BY MONDAY. THIS WILL CREATE ROUGH CONDITIONS ON BAY WATERS THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
050 WHUS74 KMOB 081927 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 127 PM CST SUN NOV 8 2009 ...HIGH WINDS AND SEAS ARE STILL EXPECTED ACROSS THE MARINE AREA... .THE FORECAST TRACK OF HURRICANE IDA NOW INCLUDES THE COASTAL WATERS OUT TO 60 NM OF ALABAMA AND NORTHWEST FLORIDA. FOR THIS REASON...ALL HAZARDOUS MARINE PRODUCTS ARE BEING REPLACED BY THE HURRICANE LOCAL STATEMENT. GMZ650-655-670-675-082030- /O.CAN.KMOB.SC.Y.0040.000000T0000Z-091109T0600Z/ /O.NEW.KMOB.HF.A.0001.091108T1927Z-091111T0000Z/ /O.CAN.KMOB.GL.W.0004.091109T0600Z-091111T0000Z/ /O.CAN.KMOB.SC.Y.0042.091111T0000Z-091112T0600Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 127 PM CST SUN NOV 8 2009 ...HURRICANE FORCE WIND WATCH IN EFFECT THROUGH TUESDAY AFTERNOON... ...SMALL CRAFT ADVISORY IS CANCELLED... ...GALE WARNING IS CANCELLED... ...SMALL CRAFT ADVISORY IS CANCELLED... REFER TO THE HURRICANE LOCAL STATEMENT FOR MORE INFORMATION ON EXPECTED HAZARDOUS MARINE CONDITIONS. && $$ GMZ630-082030- /O.CAN.KMOB.SC.Y.0040.000000T0000Z-091110T0000Z/ /O.NEW.KMOB.HF.A.0001.091108T1927Z-091111T0000Z/ /O.CAN.KMOB.GL.W.0004.091110T0000Z-091111T0000Z/ /O.CAN.KMOB.SC.Y.0042.091111T0000Z-091112T0600Z/ MOBILE BAY- 127 PM CST SUN NOV 8 2009 ...HURRICANE FORCE WIND WATCH IN EFFECT THROUGH TUESDAY AFTERNOON... ...SMALL CRAFT ADVISORY IS CANCELLED... ...GALE WARNING IS CANCELLED... ...SMALL CRAFT ADVISORY IS CANCELLED... REFER TO THE HURRICANE LOCAL STATEMENT FOR MORE INFORMATION ON EXPECTED HAZARDOUS MARINE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this gale warning went out at Nov 7, 11:29 PM CST, 4 hours 26 minutes earlier.
Area forecast discussion, Nov 7, 11:29 PM CST, 4 hours 26 minutes before
.AVIATION...(06 UTC ISSUANCE)...VFR CONDITIONS EXPECTED THROUGH THE
FORECAST...AS HIGH PRESSURE MAINTAINS IN CONTROL OVER THE AREA.
SITES ACROSS THE REGION WILL EXPERIENCE EASTERLY WINDS AT 10 TO 15
KNOTS WITH HIGHER GUSTS DURING THE DAY ON SUNDAY POTENTIALLY
CREATING CROSS WINDS CONCERNS.
/08 JVW
*****************PREVIOUS FORECAST DISCUSSION************************
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
336 PM CST SAT NOV 7 2009
.SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT) VERY QUIET WEATHER EXPECTED
THROUGH MUCH OF SUNDAY WITH TROPICAL STORM IDA NOT YET IN THE GULF
AND HIGH PRESSURE RIDGING DOWN FROM THE MID ATLANTIC STILL BEING THE
MAIN INFLUENCE ON OUR WEATHER. A MORE ESE COMPONENT TO THE WIND TODAY
HAS ALLOWED DEWPOINTS TO CLIMB ACROSS THE AREA...SO NOT EXPECTING
LOWS TO BE AS COLD TONIGHT. LOWS IN THE LOW 40S FAR INLAND TO MID 50S
ALONG THE COAST. HIGH TOMORROW IN THE MID TO UPPER 70S WITH MID AND
HIGH LEVEL CLOUDS INCREASING THROUGH THE DAY.
OF COURSE THE BIG STORY CONTINUES TO BE THE EVOLUTION OF TROPICAL
STORM IDA. IDA IS CURRENTLY LOCATED OVER THE NW CARIBBEAN SEA AND IS
VERY NEAR HURRICANE STRENGTH AS IT CONTINUES TO MOVE NORTHWARD. THERE
IS A GOOD CHANCE THAT IDA WILL REACH HURRICANE STRENGTH IN THE NEXT
12-18 HOURS AS IT TRAVERSES THE VERY WARM CARIBBEAN WATERS.
HOWEVER...AS IT ENTERS THE GULF OF MEXICO...IT WILL ENCOUNTER A LESS
CONDUCIVE ENVIRONMENT AS WATER TEMPS COOL AND UPPER LEVEL WINDS
BECOME MORE HOSTILE. THE GFS AND ECMWF HAVE COME INTO MUCH BETTER
AGREEMENT ON ACCELERATING IDA NORTHWARD AHEAD OF AN APPROACHING MID
LEVEL TROUGH AND ATTENDANT COLD FRONT. BOTH THE GFS AND ECMWF SHOW
IDA NEARING THE AL/NW FL COASTS BY EARLY TUESDAY MORNING.
HOWEVER...BASED ON THE LATEST MOTION AND POSITION...THESE MODELS MAY
A LITTLE TOO FAR TO THE WEST. REGARDLESS...IDA IS EXPECTED TO ENTER
OUR COASTAL WATERS BY MONDAY NIGHT/EARLY TUESDAY...BUT IN A WEAKENED
STATE AS IT MOVES OVER WATERS TEMPS IN THE UPPER 70S AND EXPERIENCES
INCREASINGLY HOSTILE UPPER LEVEL WINDS. THE EXPECTATION IS FOR IDA TO
BEGIN INTERACTING WITH A COLD FRONT AND TRANSITION TO AN
EXTRATROPICAL STORM SYSTEM. EVEN WITH IDA WEAKENING...THERE WILL BE A
LARGE PRESSURE GRADIENT IN PLACE BETWEEN IDA AND HIGH PRESSURE
LOCATED TO THE NORTH. THIS CAUSES A DRAMATIC INCREASE IN EAST TO EAST
SOUTHEAST WINDS ALONG THE COAST AND OFFSHORE BEGINNING SUNDAY NIGHT.
AT THE SAME TIME...LARGE SWELLS FROM IDA WILL BEGIN ARRIVING EARLY
MONDAY MORNING THROUGH TUESDAY. COMBINE ALL OF THIS WITH ASTRONOMICAL
HIGH TIDES RUNNING 1.0 TO JUST OVER 1.5 FEET...AND THE STAGE IS SET
FOR SOME COASTAL FLOODING ISSUES...ESPECIALLY IN THE TYPICALLY
VULNERABLE LOCATIONS. CURRENT THINKING IS THAT TOTAL TIDE HEIGHTS
WILL REACH ABOUT 3 TO 4 FEET...BUT COULD BE HIGHER IF IDA STRENGTHENS
FURTHER. THEREFORE...HAVE ISSUED A COASTAL FLOOD WATCH FOR ALL
COASTAL ZONES.
IT APPEARS THAT THE FIRST HALF OF SUNDAY NIGHT WILL REMAIN RAIN FREE
WITH JUST SMALL CHANCES ENTERING THE WESTERN ZONES EARLY MONDAY
MORNING. RAINFALL WILL BEGIN TO SPREAD IN FROM WEST TO EAST DURING
THE DAY MONDAY AND PERSIST INTO TUESDAY AS THE AFOREMENTIONED
MID LEVEL TROUGH'S DYNAMICS COMBINES WITH THE MOISTURE AND LIFT FROM
IDA. CERTAINLY COULD BE SOME HEAVY RAINFALL WITH STORM TOTALS IN THE
2 TO 4 INCH RANGE. BASED ON THE LATEST FLASH FLOOD GUIDANCE AND THE
EXPECTED DURATION OF THE EVENT...SIGNIFICANT FLOODING ISSUES ARE NOT
ANTICIPATED.
AS THE LOW PRESSURE CENTER NEARS THE COAST MONDAY NIGHT INTO EARLY
TUESDAY...WIND GUSTS OF UP TO 40 MPH ALONG THE COAST ARE A
POSSIBILITY. WILL HIGHLIGHT THIS POTENTIAL IN THE HWO.
STAYED CLOSE TO GFS MOS ON TEMPS WITH HIGHS TEMPERED MONDAY WITH RAIN
AND CLOUDS AND LOWS ABOVE NORMAL. 34/JFB
.LONG TERM...(TUESDAY THROUGH SATURDAY) MODEL DIFFERENCES ARISE BY LATE
IN THE DAY TUESDAY ON HOW TO HANDLE THE EVOLUTION OF IDA'S REMNANT
LOW. THE GFS QUICKLY SHIFTS THE LOW EAST ALONG WITH THE
FRONT...BRINGING AN END TO MUCH OF THE RAIN BY LATE TUESDAY AFTERNOON
WHILE THE ECMWF SHIFTS IDA BACK SOUTH INTO THE GULF WITH RAIN
LINGERING INTO TUESDAY NIGHT. FOR NOW WILL STICK CLOSE THE MOS
GUIDANCE AND END MOST POPS BY EARLY TUESDAY EVENING. SOME FINE TUNING
TO THIS FORECAST WILL CERTAINLY BE NEEDED.
WEDNESDAY THROUGH THURSDAY LOOK DRY AND SEASONABLE AS ANOTHER HIGH
PRESSURE SYSTEM SHIFTS TO THE EASTERN SEABOARD. A RETURN TO ABOVE
NORMAL TEMPS POSSIBLE FRI/SAT AS AN UPPER LEVEL RIDGE BUILDS OVER THE
SOUTHEAST AND A SURFACE FRONT STALLED OVER THE GULF BEGINS TO RETREAT
NORTH. HAVE ADDED A SLIGHT CHANCE POP TO SATURDAY BASED ON THE 12Z
GFS/ECMWF SHOWING PRECIP DEVELOPING ALONG THE WARM FRONT. 34/JFB
&&
.AVIATION...VFR THROUGH THE FORECAST...AS HIGH PRESSURE MAINTAINS
CONTROL OVER THE AREA. /13
&&
.MARINE...THE GRADIENT BETWEEN HIGH PRESSURE OVER THE SOUTHEAST
STATES AND MUCH LOWER PRESSURES OVER THE SOUTHERN GULF OF MEXICO AS
A RESULT OF TROPICAL STORM IDA WILL RESULT IN INCREASING EASTERLY
FLOW OVER THE NEXT FEW DAYS. TROPICAL STORM IDA IS CURRENTLY LOCATED
IN THE WESTERN CARIBBEAN SEA AND WILL MOVE INTO THE SOUTHERN GULF OF
MEXICO THROUGH THE YUCATAN CHANNEL OVER THE NEXT FEW DAYS. THIS WILL
CAUSE WINDS TO CONTINUE TO INCREASE ALONG WITH RAPIDLY BUILDING SEAS
SUNDAY INTO MONDAY. GALE CONDITIONS ARE POSSIBLE LATE SUNDAY THROUGH
MONDAY NIGHT BEYOND 20 NM OFFSHORE. IDA WILL RAPIDLY BECOME EXTRA
TROPICAL AS SHE NEAR THE NORTH CENTRAL GULF. AS THE REMNANTS OF IDA
MOVE OUT OF THE AREA...A STRONG OFFSHORE FLOW WILL FOLLOW TUESDAY
NIGHT THROUGH EARLY THURSDAY. PLEASE REFER TO THE LATEST FORECASTS
AND DISCUSSIONS BY THE NATIONAL HURRICANE CENTER IN MIAMI ON THE
TRACK OF TROPICAL STORM IDA. /13
&&
.FIRE WEATHER...NO CONCERNS. HUMIDITY WILL BE INCREASING SUNDAY AND
MONDAY ALONG WITH AN INCREASE IN WINDS WELL IN ADVANCE OF THE
APPROACH OF TROPICAL STORM IDA. A SOAKING RAIN IS EXPECTED MONDAY
INTO TUESDAY. 34/JFB
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 54 77 63 72 / 00 05 30 80
PENSACOLA 55 76 63 74 / 00 05 20 70
DESTIN 60 76 65 74 / 00 05 10 60
EVERGREEN 45 76 56 72 / 00 05 10 70
WAYNESBORO 46 75 58 69 / 00 05 20 80
CAMDEN 43 75 55 70 / 00 05 10 70
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...COASTAL FLOOD WATCH FROM 6 PM SUNDAY TO 6 AM TUESDAY FOR THE
FOLLOWING ZONES: LOWER BALDWIN...AND LOWER MOBILE.
FL...COASTAL FLOOD WATCH FROM 6 PM SUNDAY TO 6 AM TUESDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...AND
COASTAL SANTA ROSA.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM NOON SUNDAY TO 6 PM TUESDAY FOR THE
FOLLOWING ZONES: AND MOBILE BAY.
SMALL CRAFT ADVISORY UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...AND
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT MONDAY FOR THE FOLLOWING
ZONES: WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
TO 60 NM.
GALE WATCH FROM MIDNIGHT MONDAY TO 6PM TUESDAY FOR THE FOLLOWING
ZONES: WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...AND
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM MIDNIGHT TUESDAY TO 6 PM TUESDAY FOR
THE FOLLOWING ZONES: WATERS FROM DESTIN TO PENSACOLA FL
FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
PASCAGOULA MS FROM 20 TO 60 NM.
&&Hazardous weather outlook, Nov 7, 11:37 PM CST, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 1137 PM CST SAT NOV 7 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-081400- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 1137 PM CST SAT NOV 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...SOUTHEAST MISSISSIPPI AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...REST OF TONIGHT AND SUNDAY A MODERATE TO STRONG EASTERLY FLOW WILL INCREASE OVER THE MARINE AREA THROUGH SUNDAY DUE TO STRONG HIGH PRESSURE OVER THE SOUTHEASTERN STATES AS IDA ADVANCES NORTHWARD AND ENTERS THE SOUTHERN GULF. THESE STRONG WINDS WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT OVER THE MARINE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE OVER THE MARINE AREA THROUGH TUESDAY. IDA CONTINUES NORTHWARD ACROSS THE GULF THROUGH MONDAY WITH EASTERLY WINDS OVER THE MARINE AREA CONTINUING TO INCREASE DUE TO STUBBORN HIGH PRESSURE OVER THE SOUTHEAST STATES. GUSTS TO GALE FORCE WILL BE POSSIBLE OVER THE MARINE AREA BY SUNDAY NIGHT. IDA IS ANTICIPATED TO ADVANCE INTO THE NORTHEAST GULF MONDAY NIGHT AND BEGIN TO WEAKEN AS IT INTERACTS WITH THE COOLER WATERS OVER THE NORTHERN GULF BUT STRONG TO VERY STRONG EASTERLY WINDS WILL CONTINUE OVER THE MARINE AREA. GALE CONDITIONS WILL BE POSSIBLE OVER THE OFFSHORE WATERS LATE SUNDAY NIGHT THROUGH MONDAY EVENING. IDA WILL BEGIN TO MOVE MORE EASTERLY AWAY FROM THE MARINE AREA TUESDAY INTO WEDNESDAY WITH THE VERY STRONG EASTERLY FLOW BECOMING NORTHEASTERLY AND GRADUALLY SUBSIDING. AS IDA MOVES INTO THE GULF OF MEXICO...A STRONG SWELL WILL BEGIN TO PROPAGATE NORTHWARD. THESE LARGE SWELLS AND TIDAL EFFECTS WILL CAUSE THE POSSIBILITY OF COASTAL FLOODING ALONG THE ALABAMA AND NORTHWEST FLORIDA COASTS...INCLUDING MOBILE BAY. A COASTAL FLOOD WATCH HAS BEEN ISSUED FOR THE COASTAL AREAS OF ALABAMA AND NORTHWEST FLORIDA FROM SUNDAY NIGHT THROUGH TUESDAY MORNING FOR TIDE LEVELS OF 2 TO 3 FEET ABOVE NORMAL. THIS WILL LIKELY CAUSE FLOODING OF LOW LYING AND OTHER FLOOD PRONE AREAS OF COASTAL SOUTHWEST ALABAMA AND NORTHWEST FLORIDA. WINDY CONDITIONS CAN BE EXPECTED ALONG COASTAL AREAS LATE SUNDAY NIGHT THROUGH TUESDAY WITH SUSTAINED WINDS OF 25 TO 30 MPH WITH GUSTS TO NEAR 40 MPH POSSIBLE. A WIND ADVISORY WILL LIKELY BE REQUIRED FOR PORTIONS OF THE AREA BY LATE SUNDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT ANTICIPATED AT THIS TIME. HOWEVER...ALL INTERESTS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS ON IDA.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 3:55 AM CST | Small Craft Advisory | MOB | 10 hr | |
| Nov 8, 12:42 PM CST | Hurricane Watch | MOB | 10 hr | |
| Nov 8, 1:27 PM CST | Hurricane Force Wind Watch | MOB | 44 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.